Alert archive / Nebraska / Tornado Warnings in 2023

Tornado Warning 33, NWS Omaha, NE

May 12, 2023Burt County, Cuming County, Dodge County, Nebraska

NWS Omaha, NE issued this tornado warning at May 12, 2023, 5:54 PM CDT for Burt County, Cuming County, Dodge County, Nebraska. It was in force for 66 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2023, 5:54 PM CDT (22:54 UTC)
Expired
May 12, 2023, 7:00 PM CDT
In force
66 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Burt County, NE, Cuming County, NE, Dodge County, NE

The radar

The Omaha radar (KOAX), 62 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 5:57 PM CDTTORNADO4 E Scribner, NEMULTIPLE FARMSTEADS DAMAGED, LARGE POWER LINES DOWN, TREES SHREDDED. PATH APPROXIMATELY A HALF MILE WIDE.
May 12, 5:57 PM CDTTORNADO4 Nnw Hooper, NEMULTIPLE VORTEX TORNADO WITH RAIN WRAPPING CURTAINS.
May 12, 6:03 PM CDTTSTM WND DMG3 Wsw Uehling, NEREPORT FROM MPING: HOMES/BUILDINGS COMPLETELY DESTROYED.
May 12, 6:05 PM CDTTORNADO3 W Uehling, NETORNADIC DEBRIS SIGNATURE CONTINUES.
May 12, 6:10 PM CDTTORNADO2 W Uehling, NECOMMERCIAL CATTLE FEED LOT HEAVILY DAMAGED, SEVERAL HUNDRED CATTLE LOOSE.
May 12, 6:13 PM CDTTSTM WND GST 732 Se Oakland, NEPERSONAL WEATHER STATION RECORDED A PEAK WIND GUST OF 73 MPH.
May 12, 6:14 PM CDTTORNADO1 Wnw Uehling, NESTORM SPOTTERS REPORTED A TORNADO JUST TO THE EAST OF THE MUCH LARGER MAIN TORNADO. THIS ANTI-CYCLONIC SATELLITE TORNADO APPEARS TO HAVE CAUSED EF-1 DAMAGE TO CENTER PIVOT IRRIGATION SYSTEMS AND POWER LINES AS IT TRAVELLED NORTH FOR APPROXIMATELY ONE MILE. THE
May 12, 6:17 PM CDTTORNADO2 Nw Uehling, NEVERY LARGE VIOLENT TORNADO.
May 12, 6:19 PM CDTTORNADO2 Nnw Uehling, NELARGE, VIOLENT TORNADO.
May 12, 6:20 PM CDTTORNADO4 Nnw Uehling, NE*** 2 INJ *** THIS TORNADO STARTED AROUND 620 PM CDT NEAR BURT COUNTY ROAD H, A LITTLE OVER 2 MILES MILES WEST OF US 77 HIGHWAY. THE TORNADO STARTED MOVING NORTH NORTHEAST AND THEN CURVED AND WAS MOVING DUE NORTH. AS IT MOVED NORTH IT GAINED STRENGTH AND START
May 12, 6:23 PM CDTTORNADO3 Sw Oakland, NEANTICYLONIC TORNADO ORBITING THE MAIN TORNADO CONE.
May 12, 6:23 PM CDTTORNADO3 Wsw Oakland, NETWO FARM OUTBUILDINGS DESTROYED. DELAYED REPORT.
May 12, 6:28 PM CDTTORNADO3 W Oakland, NESUBSTANTIAL FARMSTEAD DAMAGE.
May 12, 6:30 PM CDTTORNADO3 Wnw Oakland, NESUBSTANTIAL DAMAGE TO A FARMSTEAD.
May 12, 6:36 PM CDTTORNADO4 Sw Lyons, NE*** 2 INJ *** LARGE WEDGE TORNADO REPORTED IN WESTERN PORTIONS OF THE COUNTY. DELAYED REPORT OF 2 KNOWN INJURIES BETWEEN LYONS AND OAKLAND. WIDESPREAD DAMAGE WITH NUMEROUS HOUSES HIT. ONE HOME APPEARS TO HAVE SHIFTED OFF THE FOUNDATION.
May 12, 6:36 PM CDTTORNADO4 Sw Lyons, NETORNADIC DEBRIS SIGNATURE STILL INDICATING A LARGE TORNADO.
May 12, 6:50 PM CDTTSTM WND DMG1 S Uehling, NEREPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. DELAYED REPORT.
May 12, 6:57 PM CDTTORNADO2 Se Uehling, NEDAMAGE TO A FARMSTEAD. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 1:09 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2023-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2023-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

534 
WFUS53 KOAX 122254
TOROAX
NEC021-039-053-130000-
/O.NEW.KOAX.TO.W.0033.230512T2254Z-230513T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
554 PM CDT Fri May 12 2023

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Western Burt County in east central Nebraska...
  Southeastern Cuming County in northeastern Nebraska...
  North central Dodge County in east central Nebraska...

* Until 700 PM CDT.
    
* At 554 PM CDT, a tornado producing storm was located 3 miles east
  of Scribner, or 13 miles southeast of West Point, moving north at
  35 mph.

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Uehling around 605 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Oakland and Lyons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4195 9624 4163 9655 4167 9670 4202 9656
      4202 9646
TIME...MOT...LOC 2254Z 197DEG 29KT 4166 9659 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN

$$

BLB
5 follow-up statements
773 
WWUS53 KOAX 122257
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
557 PM CDT Fri May 12 2023

NEC021-039-053-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-Dodge NE-
557 PM CDT Fri May 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
BURT...SOUTHEASTERN CUMING AND NORTH CENTRAL DODGE COUNTIES...
    
At 557 PM CDT, a confirmed large and extremely dangerous tornado was
located 3 miles northeast of Scribner, or 11 miles southeast of West
Point, moving north at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Uehling around 605 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Oakland and Lyons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4195 9624 4164 9655 4166 9665 4187 9662
      4202 9656 4202 9646
TIME...MOT...LOC 2257Z 187DEG 28KT 4169 9660 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

BLB
287 
WWUS53 KOAX 122312
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
612 PM CDT Fri May 12 2023

NEC021-039-053-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-Dodge NE-
612 PM CDT Fri May 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN
BURT...SOUTHEASTERN CUMING AND NORTHEASTERN DODGE COUNTIES...
        
At 612 PM CDT, a confirmed large and extremely dangerous tornado was 
located approximately 2 miles west of Uehling, or 9 miles southeast 
of West Point, moving northeast at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
  Oakland and Lyons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4195 9624 4166 9655 4168 9662 4174 9663
      4187 9662 4202 9656 4202 9646
TIME...MOT...LOC 2312Z 204DEG 22KT 4176 9655 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

BLB
085 
WWUS53 KOAX 122321
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
621 PM CDT Fri May 12 2023

NEC053-122331-
/O.CAN.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Dodge NE-
621 PM CDT Fri May 12 2023

...THE TORNADO WARNING FOR NORTHEASTERN DODGE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Nebraska.

LAT...LON 4195 9624 4176 9649 4176 9657 4186 9660
      4202 9656 4202 9646
TIME...MOT...LOC 2321Z 206DEG 20KT 4180 9652 

$$

NEC021-039-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-
621 PM CDT Fri May 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BURT AND EAST CENTRAL CUMING COUNTIES...
    
At 621 PM CDT, a confirmed large and extremely dangerous tornado was
located 3 miles southwest of Oakland, or 10 miles east of West Point,
moving northeast at 25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Oakland around 635 PM CDT.
  Lyons around 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4195 9624 4176 9649 4176 9657 4186 9660
      4202 9656 4202 9646
TIME...MOT...LOC 2321Z 206DEG 20KT 4180 9652 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

BLB
739 
WWUS53 KOAX 122328
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
628 PM CDT Fri May 12 2023

NEC021-039-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-
628 PM CDT Fri May 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BURT AND EAST CENTRAL CUMING COUNTIES...
    
At 627 PM CDT, a confirmed large and extremely dangerous tornado was
located near Oakland, or 9 miles east of West Point, moving north at
25 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado just west of Oakland. A 
         second smaller tornado was located 1 mile south of Oakland.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
  Oakland
  Lyons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4179 9645 4179 9657 4188 9659 4202 9656
      4202 9646 4195 9624
TIME...MOT...LOC 2327Z 188DEG 23KT 4183 9652 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

BLB
642 
WWUS53 KOAX 122337
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
637 PM CDT Fri May 12 2023

NEC021-039-130000-
/O.CON.KOAX.TO.W.0033.000000T0000Z-230513T0000Z/
Burt NE-Cuming NE-
637 PM CDT Fri May 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BURT AND EAST CENTRAL CUMING COUNTIES...
        
At 636 PM CDT, a confirmed large and extremely dangerous tornado was
located 4 miles southwest of Lyons, or 10 miles east of West Point,
moving north at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Lyons around 645 PM CDT.
  Just east of Bancroft at 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.

&&

LAT...LON 4183 9640 4184 9655 4188 9659 4202 9656
      4202 9646 4195 9624
TIME...MOT...LOC 2336Z 181DEG 25KT 4189 9653 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

BLB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 12, 2:23 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 12, 2:23 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT Fri May 12 2023

...Updated Forecast Discussion...

.DISCUSSION...
Issued at 220 PM CDT Fri May 12 2023

Key Messages:

 - Strong to severe storms likely this afternoon and evening.

 - Environment capable of supporting tornadic storms.

 - Precip chances in play most of the forecast period.

Water vapor imagery this afternoon showing a tight upper circulation
lifting from northwest KS into southwest NE. System was nearly
stacked with surface reflection situated in s-central NE with
attendant warm front extending into w-central IA and dry line
extending through s-central NE into central KS.

Short term models are advertising ingredients coming together for
potential significant severe weather event over the CWA this
afternoon and evening. The upper low mentioned is expected to be in
central NE by 23Z with surface low riding along the NE/KS border.
Southerly flow ahead of the system will aid with drawing low level
moisture northward into the region with dew points in the mid
60s/PWS around 1.5" inches. Current analysis suggests environment is
already quite unstable despite thick cloud cover with MLCAPEs from
1500-2500 J/kg. Appears that storm initiation should occur along dry
line on nose of steep 0-3km lapse rates. Expect storms to rapidly
intensify along increasing boundary layer moisture convergence
axis/instability axis. Adequate environmental deep layer shear
roughly 40-50kt will be in place to promote rotating cells. And with
steep mid layer lapse rates atop increasing low level moisture
source, large hail threat will accompany any discrete storms. In
addition to this, ESRH values greater than 150 (m2/s2) will enhance
threat for tornadic storms. Storm motion for individual cells will
be north/northeasterly while overall motion for storm activity will
generally be easterly. Latest CAMs for the most part suggest storm
activity shifting into the IA CWA sometime around 01Z with
continuing threat for tornadic storms. Activity should clear the CWA
then toward midnight. In addition to all this, excessively heavy
rainfall is a distinct possibility accompanying stronger storms.
However, flash flooding may be mitigated due to the speedy nature of
individual cell movement.

As the upper low lifts from NE into southeast SD, main threat for
precip Saturday and Saturday night will be across the northern and
eastern periphery of the CWA. Weak isentropic upglide will keep
precip chance alive Sunday and Sunday night.

Otherwise, precip chances are in play Wednesday afternoon through
Thursday as a series of disturbances drop out of the Dakotas into
the central Plains.

Highs:
Sat - upper 70s/low 80s
Sun - upper 60s/mid 70s
Mon - low 70s
Tue - mid/upper 70s
Wed - low 80s
Thu - low 80s
Fri - low/mid 70S

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1140 AM CDT Fri May 12 2023

Regional obs showing a mix of MVFR/IFR conditions currently
across eastern NE. Main issue to contend with is anticipated
threat for strong/severe TSRA developing this afternoon. TSRA
activity is expected to initial along a boundary/dry line and
quickly intensify as they migrate to the northeast. Given this,
have included TEMPO groups to reflect this. Once storms clear
improvement to VFR expected. However, models advertising return of
MVFR cigs to all terminals toward 12Z Saturday morning.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...DEE
AVIATION...DEE
Hazardous weather outlook, May 12, 2:43 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
243 PM CDT Fri May 12 2023

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130945-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
243 PM CDT Fri May 12 2023

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

There is an Enhanced Risk for severe weather late this afternoon
and evening. Storm initiation is expected along a dryline from
about Albion to Columbus to Lincoln, and then continue to develop
east southeast, while moving to the northeast. Severe storms
should move out of the local area toward midnight. All modes of
severe weather are possible, including large hail of 1 to 2
inches, damaging winds, flash flooding, and tornado or two.

Thunderstorm chances continue on Saturday over areas north of the
I-80 corridor.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

There is a Marginal Risk for severe weather for northeast Nebraska
and western Iowa Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, May 12, 5:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT FRI MAY 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TORNADO          5 SW HOOPER             41.57N 96.63W
05/12/2023                   DODGE              NE   NWS EMPLOYEE

            TORNADO DEBRIS SIGNATURE STILL ON RADAR.

&&
Local storm report, May 12, 5:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT FRI MAY 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          4 WSW HOOPER            41.60N 96.62W
05/12/2023                   DODGE              NE   EMERGENCY MNGR

&&
Local storm report, May 12, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
547 PM CDT FRI MAY 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             3 W NORTH BEND          41.46N 96.84W
05/12/2023  U1.25 INCH       DODGE              NE   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&
Local storm report, May 12, 5:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
550 PM CDT FRI MAY 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          2 WNW HOOPER            41.62N 96.59W
05/12/2023                   DODGE              NE   PUBLIC

&&
Local storm report, May 12, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
551 PM CDT FRI MAY 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     5 N STANTON             42.02N 97.23W
05/12/2023                   STANTON            NE   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF.

&&
Local storm report, May 12, 5:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
552 PM CDT FRI MAY 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 SE COOK               40.48N 96.13W
05/12/2023  U0.75 INCH       JOHNSON            NE   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:41 PM CDTSevere Thunderstorm WarningOAXBoone34 min
May 12, 2:47 PM CDTTornado WarningOAXAntelope, Boone32 min
May 12, 3:00 PM CDTSevere Thunderstorm WarningOAXBoone, Platte45 min
May 12, 3:04 PM CDTTornado WarningOAXPlatte41 min
May 12, 3:09 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward51 min
May 12, 3:26 PM CDTAreal Flood AdvisoryOAXBoone96 min
May 12, 3:27 PM CDTSevere Thunderstorm WarningOAXBoone, Platte48 min
May 12, 3:29 PM CDTTornado WarningOAXButler, Colfax, Platte23 min
May 12, 3:29 PM CDTTornado WarningOAXBoone, Madison, Platte46 min
May 12, 3:41 PM CDTTornado WarningOAXBoone, Madison, Platte49 min
May 12, 3:42 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Lancaster, Saunders, Seward39 min
May 12, 3:51 PM CDTAreal Flood AdvisoryOAXBoone, Platte106 min
May 12, 3:58 PM CDTTornado WarningOAXAntelope, Boone, Madison47 min
May 12, 4:03 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson42 min
May 12, 4:10 PM CDTAreal Flood AdvisoryOAXBoone, Madison, Platte87 min
May 12, 4:15 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte30 min
May 12, 4:18 PM CDTTornado WarningOAXPlatte42 min
May 12, 4:20 PM CDTTornado WarningOAXMadison, Platte40 min
May 12, 4:24 PM CDTTornado WarningOAXButler, Colfax, Platte51 min
May 12, 4:26 PM CDTTornado WarningOAXJohnson, Nemaha, Pawnee49 min
May 12, 4:36 PM CDTSevere Thunderstorm WarningOAXButler, Colfax39 min
May 12, 4:44 PM CDTTornado WarningOAXMadison, Pierce28 min
May 12, 4:47 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXColfax, Madison, Platte, Stanton43 min
May 12, 4:50 PM CDTTornado Warning Tornado observedOAXJohnson, Nemaha, Pawnee, Richardson40 min
May 12, 4:58 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward62 min
May 12, 5:00 PM CDTTornado WarningOAXStanton45 min
May 12, 5:02 PM CDTTornado WarningOAXDodge, Saunders43 min
May 12, 5:07 PM CDTTornado WarningOAXColfax, Platte, Stanton38 min
May 12, 5:08 PM CDTTornado WarningOAXButler, Colfax, Dodge15 min
May 12, 5:11 PM CDTTornado WarningOAXMadison, Pierce11 min
May 12, 5:22 PM CDTTornado WarningOAXNemaha, Pawnee, Richardson38 min
May 12, 5:24 PM CDTTornado WarningOAXDodge, Saunders51 min
May 12, 5:26 PM CDTTornado Warning Tornado observedOAXDodge49 min
May 12, 5:31 PM CDTTornado Warning Tornado observedOAXColfax, Platte, Stanton30 min
May 12, 5:33 PM CDTAreal Flood AdvisoryOAXJohnson, Nemaha, Pawnee, Richardson110 min
May 12, 5:42 PM CDTTornado WarningOAXNemaha, Richardson48 min
May 12, 5:46 PM CDTTornado WarningOAXCuming, Stanton, Wayne44 min
May 12, 5:56 PM CDTAreal Flood AdvisoryOAXDodge13 min
May 12, 5:58 PM CDTFlash Flood WarningOAXNemaha2 hr
May 12, 6:01 PM CDTTornado WarningOAXDodge, Saunders, Washington45 min
May 12, 6:07 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCuming, Dodge, Saunders38 min
May 12, 6:09 PM CDTFlash Flood WarningOAXDodge80 min
May 12, 6:09 PM CDTTornado WarningOAXKnox36 min
May 12, 6:21 PM CDTTornado WarningOAXCedar, Wayne39 min
May 12, 6:27 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe48 min
May 12, 6:29 PM CDTTornado WarningOAXNemaha12 min
May 12, 6:36 PM CDTAreal Flood AdvisoryOAXBurt, Cuming, Dodge98 min
May 12, 6:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXBurt, Cuming, Dodge, Saunders, Washington45 min
May 12, 6:49 PM CDTSevere Thunderstorm WarningOAXRichardson56 min
May 12, 6:51 PM CDTTornado WarningOAXNemaha24 min
May 12, 6:56 PM CDTTornado WarningOAXBurt, Dodge, Thurston, Washington36 min

Nearby

Tornado Warnings in Nebraska, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.